Atripla, sleep disturbance, and switching
Nov 10, 2010
I was diagnosed almost exactly 1 year ago and put on ATV/r+Truvada almost immediately as my CD4 count below 200 and CD4% was below 10%. The viral load dropped very quickly from 50,000 to less than a hundred in 2 months. However, it failed to reach undetectable. It turned out that I have L33I and L33F mutation, which undermined the effectiveness of ATV/r.
My doctor then switched me to Atripla and my VL went undetectable almost immediately. I never have any strange dreams with it. However, gradually I realised that my sleep pattern is getting worse and worse. Now I usually wake up after 2-3 hours of sleep. Even when I manage to sleep through the night it would be a very light sleep, similar sleeping on a long haul flight, and I don't wake up feeling refreshed.
I have now been on Atripla for 5 months. Do you think the sleep disturbance will go away? Or should I consider switching the next time I see my doctor? I am worried that if I do switch I will use my third combination within 1 year and I will run out of options quickly.
Response from Dr. Henry
If your dreams are getting worse after 5 months then I would not be confident that that issue will improve with more time. In some cases patients have tried taking the Atripla in the morning and see how that is tolerated. Some sleep meds can be helpful on a variable basis. If AM dosing doesnt help then often would consider alternative to efavirenz in your regimen (such as ritonavir boosted darunavir or raltegravir). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Skin Could I Have Acute HIV Infection
- Erectile Dysfunction After Receptive Anal Sex Without Condom Does It Mean I Have HIV
- Fever After Rubbing Penis Worried I Have HIV
- Itchy Scrotum After Licking Penis Sign Of HIV AIDS
- Itchy Testicles After Anal Fingering Sign Of HIV AIDS
- Loose Stool After Sex With Stripper Condom Broke Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.